Alert archive / Nevada / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 4, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 10, 1999, 4:02 PM PDT for Churchill County, Nevada. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1999, 4:02 PM PDT (23:02 UTC)
- Expired
- Aug 10, 1999, 4:50 PM PDT
- In force
- 48 min
- Issued by
- NWS Reno, NV
- Area
- Whole counties
County Churchill County, NV
The radar
The Reno radar (KRGX), 98 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KRNO 102311
SVRRNO
NVC001-001-102350-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
402 PM PDT TUE AUG 10 1999
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IN WESTERN NEVADA
WESTERN CHURCHILL COUNTY
...INCLUDING THE COMMUNITIES OF FALLON AND HAZEN
* UNTIL 450 PM
* AT 400 PM DOPPPLER WEATHER RADARA DETECTED A SEVERE
THUNDERSTORM OVER EXTREME SOUTHWESTERN CHURCHILL COUNTY.
THIS STORM HAS A HISTORY OF FREQUENT LIGHTNING...AND HEAVY
DOWNPOURS CAUSING STREET FLOODING AND CREEK RISES...
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAZEN...FALLON...AND ALTERNATE HIGHWAY 50 BY 420 PM
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
HEAVY RAIN...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUISNESS.
HEAVY RAINS FLOOD ROADS QUICKLY. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
PLEASE REFER TO THE LATEST SHORT TERM FORECASTS AND SEVERE
WEATHER STATEMENTS FOR UPDATES TO THIS WARNING.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:45 PM PDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 10, 2:45 PM PDT, 1 hour 17 minutes before
WESTERN NEVADA AND EASTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
245 PM PDT TUE AUG 10 1999
UPPER LOW APPEARS TO BE NEAR SAC AT 19Z A LITTLE NORTH OF THE AVN
POSITION. CONVECTION BREAKING OUT NE OF THE LOW FROM MONO COUNTY NE
INTO CENTRAL NV. THIS SHOULD BE THE CASE THROUGH TONIGHT AS THE LOW
LIFTS NORTHEAST. NGM APPEARS TO BE TOO SLOW. THE ETA IS ABOUT RIGHT.
AS THE LOW MOVES OVER THE CWA SHWRS AND TSTMS LIKELY TNGT. THE TROF
MOVES E OF THE RENO AREA BY 09Z/2AM PDT. WOULD EXPECTED CONVECTION TO
DECREASE AFTER THE TROF PASSES TO THE E. MODELS THEN ALL AGREE WITH A
GRADUAL DRYING AND WARMING TREND. THE EXTENDED HAS A WK S/W MOVING
ACRS SRN OREGON ON FRI AND SAT. THIS WOULD GIVE NRN NV A SLGT THREAT
OF SHWRS BUT MOST OF THE ACTIVITY WL BE IN OREGON AND ID.
.REV...EASTERN CALIFORNIA...NONE
WESTERN NEVADA...NONE.The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:15 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 45 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.